Alert archive / Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 7, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Feb 15, 2025, 5:22 PM EST for 5 counties in Virginia. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 15, 2025, 5:22 PM EST (22:22 UTC)
- Expired
- Feb 15, 2025, 11:21 PM EST
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Amherst County, VA, Appomattox County, VA, Bedford County, VA, Campbell County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 5:26 PM EST | FLASH FLOOD | 1 Ssw Oakville, VA | North Creek is overflowing its banks and flooding the bridge on North Creek Road. |
| Feb 15, 5:27 PM EST | FLASH FLOOD | 4 Nw Concord, VA | Archer Creek is overflowing its banks and flooding Stage Road. |
| Feb 15, 6:51 PM EST | FLASH FLOOD | 1 Ene Bocock, VA | Holcomb Path Road close to the intersection with Steeple Run has flooded. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 521 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
106
WGUS51 KRNK 152222
FFWRNK
VAC009-011-019-031-680-160430-
/O.NEW.KRNK.FF.W.0007.250215T2222Z-250216T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
522 PM EST Sat Feb 15 2025
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Amherst County in central Virginia...
Appomattox County in central Virginia...
Campbell County in central Virginia...
The City of Lynchburg in central Virginia...
Bedford County in south central Virginia...
* Until 1130 PM EST Saturday.
* At 522 PM EST, Doppler radar indicated heavy rain across the
warned area, which is already experiencing saturated soils and
swollen rivers. Between 1.5 and 2 inches of rain have fallen. The
expected rainfall rate is up to 1 inch per 1 hour. Additional
rainfall amounts of 0.5 to 1 inch are possible in the warned area.
Flash flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lynchburg... Bedford...
Altavista... Amherst...
Appomattox... Brookneal...
Forest...
This includes the following locations...
Liberty University, The National D-Day Memorial and Lynchburg
Airport.
This includes the following streams and drainages...
Beaverpond Branch, Allens Creek, Appomattox River, Bear Branch,
Back Creek, Beasley Creek, Bent Creek, Abbott Branch and Bear
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3701 7948 3727 7986 3737 7978 3740 7981
3741 7981 3748 7968 3745 7958 3781 7923
3778 7908 3754 7890 3740 7859 3725 7868
3721 7882 3702 7890 3709 7912 3706 7919
3713 7925 3706 7949
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1 INCH IN 1 HOUR
$$
162 follow-up statements
286
WGUS71 KRNK 160149
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
849 PM EST Sat Feb 15 2025
VAC009-011-019-031-680-160430-
/O.CON.KRNK.FF.W.0007.000000T0000Z-250216T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Amherst VA-Appomattox VA-Bedford VA-Campbell VA-City of Lynchburg
VA-
849 PM EST Sat Feb 15 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EST THIS
EVENING FOR AMHERST, APPOMATTOX, CAMPBELL AND BEDFORD COUNTIES AND
THE CITY OF LYNCHBURG...
At 849 PM EST, Doppler radar indicated that heavy rain has ended,
leaving only light showers remaining across the area. However,
runoff from rainfall earlier tonight will continue to collect in
local rivers and streams, with some of them overflowing their banks.
Flash flooding is still possible through around 11:30 this evening.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lynchburg... Bedford...
Altavista... Amherst...
Appomattox... Brookneal...
Forest...
This includes the following locations...
Liberty University, The National D-Day Memorial and Lynchburg
Airport.
This includes the following streams and drainages...
Allens Creek, Beaverpond Branch, Abbott Branch, Bear Creek, Bear
Branch, Beasley Creek, Appomattox River, Back Creek and Bent Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3701 7948 3727 7986 3737 7978 3740 7981
3741 7981 3748 7968 3745 7958 3781 7923
3778 7908 3754 7890 3740 7859 3725 7868
3721 7882 3702 7890 3709 7912 3706 7919
3713 7925 3706 7949
FLASH FLOOD...RADAR INDICATED
$$
16847
WGUS71 KRNK 160421
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
1121 PM EST Sat Feb 15 2025
VAC009-011-019-031-680-160431-
/O.CAN.KRNK.FF.W.0007.000000T0000Z-250216T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Amherst VA-Appomattox VA-Bedford VA-Campbell VA-City of Lynchburg
VA-
1121 PM EST Sat Feb 15 2025
...FLASH FLOOD WARNING FOR AMHERST, APPOMATTOX, CAMPBELL AND BEDFORD
COUNTIES AND THE CITY OF LYNCHBURG HAS BEEN REPLACED WITH A FLOOD
ADVISORY...
The heavy rain has ended. Please continue to heed remaining road
closures.
A Flood Watch remains in effect until 700 PM EST Sunday for portions
of northwest North Carolina, Virginia, and southeast West Virginia.
&&
LAT...LON 3701 7948 3727 7986 3737 7978 3740 7981
3741 7981 3748 7968 3745 7958 3781 7923
3778 7908 3754 7890 3740 7859 3725 7868
3721 7882 3702 7890 3709 7912 3706 7919
3713 7925 3706 7949
$$
EBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Feb 15, 3:21 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Feb 15, 3:21 PM EST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Blacksburg VA
321 PM EST Sat Feb 15 2025
.SYNOPSIS...
A large storm system Tracking from the Mississippi Valley tonight
through the Ohio Valley on Sunday will spread rain and freezing
rain into the area on tonight. Rain and possibly thunderstorms will
continue into Sunday increasing the threat of flooding. Blustery and
much colder conditions arrive Sunday night and Monday as the low
tracks across New England.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 130 PM EST Saturday...
Key message:
- Winter Weather Advisories continue
- Areas of Fog tonight
- Wind Advisory issued for Sunday into Monday
Temperatures along the Blue Ridge were rising slowly, but were still
from near 32 degrees as of 2PM. Deep moisture and strong
synoptic scale lift had returned to the Mid Atlantic region. The
southern edge of the warm front and isentropic lift advance
north of I-64 west of Lexington during the evening. South of the
warm front precipitation will stop or become much lighter.
However, with a light wind at the surface and abundant low level
moisture, fog will develop overnight. Dense fog, with
visibility at or below one half mile, is possible. Given the
amount of tree branches and power lines on roads in the area,
any fog will make it especially difficult to see these hazards.
The upper trough in the southern stream digs into the lower
Mississippi Valley tonight, then rounds the base of the long wave
trough and lifts northeast across to the Mid Atlantic coast on
Sunday, lowering 500 MB heights late tonight and Sunday.
Significant change in air mass and intense cold air advection starts
Sunday afternoon behind a cold front. Impressive upper diffluence
reaches the southern Blue Ridge by Sunday morning. Tonight through
the time the front crosses the area on Sunday 850MB temperatures
will be in the +6 to +10 range. By the end of the day Sunday 850 mb
temperatures crash to -4 to -8. Bufkit forecast soundings from the
3KM NAM showed a surge in wind immediately behind a cold front. The
boundary crosses the area between 8AM and 4PM. Models depict a 60
knot cross barrier low-level jet behind the front by Sunday evening.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 130 PM EST Saturday...
Key Points:
1. Wind Advisory concerns Sunday night into early Monday
2. Low Wind Chills Sunday night into early Monday morning.
3. Dry and colder Tuesday.
4. Onset of potential winter storm late Tuesday night.
A look at the 15 Feb 00Z NCEP Ensemble Mean 500mb Geopotential
Heights show a double barrel closed low extending from Manitoba to
Quebec early Sunday night. Two associated trough axis extend from
this system. One will extend eastward over New England. The second
will extend south into the Ohio Valley. As we progress through
Monday and into Monday evening, the upper low will deepen and merge
into one low center, and shift east to over the Canadian Maritimes.
Nearly zonal flow is expected over our region. A trailing trough
associated with the upper low is expected to extend westward into
south central Canada. For Tuesday into Tuesday night, the trough over
south central Canada heads south into central CONUS and begins to
deepen. In response, flow over our region starts to back and heights
increase slightly.
At the surface, low pressure is expected to be located over New
England early Sunday evening with a tailing cold front along the mid-
Atlantic coast and eastern sections of the Carolinas. Concurrently,
an area of high pressure will extend from south central Canada, south
to Texas. By Monday into Monday night, the axis of the central US
ridge is expected to shift eastward to over the Southeast US. The
low over New England is expected to make gradual progress to over
the Canadian Maritimes. For Tuesday into Tuesday night, the axis of
the ridge shifts to over our region. Concurrently, an inverted
trough begins to develop from South Texas into the Lower Mississippi
Valley.
A look at the 15 Feb 00Z NAEFS Ensemble Situational Awareness data
shows 850mb temperatures Sunday Night falling behind a departing
cold front. By daybreak Monday, values are expected to range from
-14C to -10C, nw-se. These values correspond to the 2.5 to 10
percentile of the 30-year CFSR climatology. On Monday, these values
moderate a bit, reaching a range of -9C to -4C, n-s, by the early
evening. A slight warming trend continues Monday night with values
by daybreak Tuesday ranging from -8C to -2C, n-s. On Tuesday, values
remain about the same. Only a small increase is expected Tuesday
night, reaching -7C to -2C, n-s.
The above weather patterns offers a Sunday night where our region
will be on the back side of the exiting low pressure and the
building of high pressure to our west. The result will be a tight
pressure gradient between the two with very gusty conditions across
the region. The northwest flow will help maintain upslope snow
showers across the preferred regions of Southeast West Virginia,
south into the Northern Mountains of North Carolina. Snowfall amounts
should be minimal, with the highest totals over western Greenbrier
County.
Forecast 850mb winds are expected to range from about 40 to 50kts
across the region. The concern is the potential for Wind Advisory or
near Warning criteria winds. Combine the expected wind speeds with
both saturated soils and lingering damaged trees/limbs from the
recent freezing rain event, and the ingredients are there for trees
and power lines to be brought down.
As colder air surges into the area, the combination of the colder
temperatures and stronger winds will help to produce low wind
chills. The teens to lower 20s are expected for the Piedmont region.
Single digits will be common across the mountains with the single
digits below zero possible for western Greenbrier County and some of
the highest peaks of the Mountain Empire region of southwest
Virginia and the mountains of Northwest North Carolina
Winds decrease through the day on Monday and even more so Monday
night into Tuesday. Temperatures will be below normal for this time
of year.
For Tuesday night, we expect increasing cloud cover in advance of
our next approaching system. This system will be in association with
the developing inverted trough across the southern portion of the
US. Moisture will begin to stream into our area in advance of this
system. By daybreak Wednesday, western and northern parts of the
area may start experiencing precipitation from this system. Models
are in pretty good agreement that conditions at the surface and
within the low level profile will be cold enough for snow at the
onset.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 130 PM EST Saturday...
Key Points:
1. Increasing confidence of a winter storm Wednesday into Thursday.
2. Drier and trending slightly milder Friday into Saturday.
A look at the 15 Feb 00Z NCEP Ensemble Mean 500mb Geopotential
Heights shows the formation of a closed low Wednesday into Wednesday
night over the Great Lakes region. An associated shortwave trough
extends south into the Mississippi Valley. By Thursday into Thursday
night, the low opens into a progressive trough moving across the
Great Lakes region. Its associated trough axis moves across the mid-
Atlantic region. For Friday into Friday night, the trough progresses
to the area of Newfoundland and Labrador, a shortwave ridge builds
over the Midwest, and a new trough starts developing from the
Northern Plains States, southwest into the Four Corners region. On
Saturday, the trough to our west moves eastward and evolves to
longwave trough pattern centered over the Mississippi Valley.
At the surface, the axis of the ridge over our region weakens in
response to the southern US inverted trough progressing eastward. As
it moves eastward, its influence is expected to expand northeastward
with its axis extending from Florida to just off the coast of the
Carolinas by Wednesday evening. For Thursday into Thursday night,
the inverted trough deepens into a closed low in the western
Atlantic east of New England and south of Nova Scotia. High pressure
over the central US expends eastward into the Tennessee Valley. For
Friday into Friday night, the central US high continues its
expansion eastward. Saturday into early Saturday night, the center
of the high shifts to the Southern Appalachians.
A look at the 15 Feb 00Z NAEFS Ensemble Situational Awareness data
shows 850mb temperatures by the early evening on Wednesday are
expected to range from -6C to -2C, nw-se. Wednesday night through
Thursday, values will trend lower, reaching a range of -13C to -10C,
nw-se by Thursday evening. These values will correspond to the 2.5
to 10 percentile of the 30-year CFSR climatology. For the far
southwest portion of the area, the numbers represent the 1 to 2.5
percentile. On Thursday night, only small moderation is expected
with daybreak Friday values ranging from -12C to -8C, nw-se. On
Friday, values start to moderate, reaching -8C to -6C, nw-se by the
early evening. Friday night into early Saturday morning, values
increase to -6C north to -4C south. By Saturday evening, expect a
range of -5C to -3C, n-s.
The above weather patterns offers a broad shield of precipitation
progressing into our region on Wednesday in association with the
southern stream system. For most of our region, surface and low
level thermal profiles are offering a snow forecast. Enough of a
warm nose may infiltrate the southeastern sections of the region to
offer a p-type challenge. An additional challenge, is how much
influence will a northern stream system have on the potentially
multi-day wintry event. The deterministic solutions offer too broad
of a spectrum of solutions for there to be good confidence on this
question just yet. However, the various guidance equally does not
suggest there will be no influence from the northern system. The
question is more will the two work in tandem with each other, a
unique distinction between the two, or some hybrid solution where
there is some interaction between the two. Our most recent forecast
is leaning toward the third option with at least some interaction
between the two.
Taking a look at snowfall probabilities from DESI for the 48 hours
concluding 7pm Thursday, currently there is a 50 percent probability
or greater of five inches or greater of snowfall across all of our
Southeast West Virginia counties, most of our Southwest Virginia
counties except those nearest the North Carolina border, and
southwest of Wytheville along the I-81 corridor. Areas along and
southeast of a Reidsville to South Boston line have a 30 to 40
percent probability of experiencing 0.1 inch or more of freezing
rain during the same time period.
As we progress into Friday and Saturday, for the most part,
precipitation-free conditions are expected. The exception may be
some residual upslope snow showers across portions of Southeast West
Virginia. Temperatures are expected to trend slightly milder.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
As of 300 PM EST Saturday...
Ceilings were MVFR to IFR and visibility was MVFR in moderate to
heavy rain.
The southern edge of the warm front and isentropic lift advance
north of I-64 west of Lexington during the evening. South of
the warm front precipitation will stop or become much lighter.
However, with a light wind at the surface and abundant low level
moisture, IFR to LIFR fog will develop overnight. There will
also be significant LLWS until the front goes through on Sunday.
Significant change in air mass and intense cold air advection starts
Sunday afternoon behind a cold front. Bufkit forecast soundings
from the 3KM NAM showed a surge in wind immediately behind a
cold front. Expect gusts of 30 to 50 kts after 12Z Sunday behind
the front.
.EXTENDED AVIATION OUTLOOK...
Deep convection along the front will produce moderate-heavy
intensity rain with potential for embedded thunderstorms Timing
of the front Sunday...12-16Z for BLF/LWB/BCB and 14-18Z
ROA/LYH/DAN.
Behind the front ceilings/vsbys improve east of the mountains
but windward slopes may keep sub-VFR with snow showers across
BLF/LWB into early Monday. Also west to northwest winds behind
the front Sunday could gust over 40 mph along/west of the Blue
Ridge.
Should be VFR into late Tuesday maybe even Tuesday night but
another winter storm could bring poor aviation conditions across
the Mid-Atlantic and Carolinas Wednesday and Thursday.
&&
.HYDROLOGY...
As of 230 PM EST Saturday...
Key Message:
-Flood Watch in effect until Sunday evening along and west of
the Blue Ridge
Moderate flooding is forecast for the Greenbrier River at
Alderson.
Minor flooding is in effect for the Clinch River at Richlands.
Rainfall rates in the band of warm air advection isentropic lift
from western Kentucky into central Virginia have been around 0.5
inches per hour. Rainfall total through 18z/1PM were roughly 0.25 to
1.25 inches west of the Blue Ridge. Even with the relative break in
the rain overnight, since the second rounds will still be crossing
the area with the cold front, including a band of showers and
isolated thunderstorms with heavier rainfall rates, no changes are
planned to the Flood Watch.
Will continue to monitor area mainstem Rivers. The highest
concern remains in the Greenbrier, Clinch, Bluestone, New, and
upper James basins. River forecasts will be updated again be the
River Forecast Centers after 00Z/7PM or as needed.
At the very least, those near small streams and rivers should
prepare for potential flooding. Small streams and creeks will
rise very quickly when the ground is saturated. Rivers will
respond a little slower (lag time) but can rise just as rapidly
if thunderstorms with heavy rain enter the equation.
The Greenbrier, Upper James, and upper Clinch river valleys are
especially susceptible to river flooding due to the wet
antecedent conditions and headwater higher elevation snow pack.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through Sunday evening for VAZ007-009>020-022>024-
035.
Wind Advisory from noon Sunday to 4 PM EST Monday for
VAZ014>017-022>024-032>035-043>047-058-059.
Wind Advisory from noon Sunday to 1 PM EST Monday for VAZ007-
009>013-018>020.
Winter Weather Advisory until 7 PM EST this evening for VAZ011-
013-014-017>020-022>024-032>035.
NC...Flood Watch through Sunday evening for NCZ001-002-018.
Wind Advisory from noon Sunday to 4 PM EST Monday for
NCZ001>006-018>020.
WV...Flood Watch through Sunday evening for WVZ042>044-507-508.
Wind Advisory from noon Sunday to 1 PM EST Monday for
WVZ042>044-507-508.
Winter Weather Advisory until 7 PM EST this evening for WVZ043-
044-507-508.
&&
SYNOPSIS...PM
NEAR TERM...AMS
SHORT TERM...DS
LONG TERM...DS
AVIATION...AMS/PM
HYDROLOGY...AMSHazardous weather outlook, Feb 15, 5:11 PM EST, 11 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 511 PM EST Sat Feb 15 2025 VAZ007-009>013-018>020-WVZ042>044-507-508-162215- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Craig-Alleghany VA-Bath- Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 511 PM EST Sat Feb 15 2025 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... ...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO 1 PM EST MONDAY... This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. Another winter storm system may impact the region Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report flooding or wind damage in their area. NCZ001-002-018-VAZ014>017-022>024-035-162215- Ashe-Alleghany NC-Watauga-Montgomery-Grayson-Carroll-Floyd-Roanoke- Botetourt-Rockbridge-Amherst- 511 PM EST Sat Feb 15 2025 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... ...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO 4 PM EST MONDAY... This Hazardous Weather Outlook is for northwest North Carolina, central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. Another winter storm system may impact the region Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report flooding, or wind damage in their area. VAZ032>034-162215- Patrick-Franklin-Bedford- 511 PM EST Sat Feb 15 2025 ...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO 4 PM EST MONDAY... This Hazardous Weather Outlook is for south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Another winter storm system may impact the region Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report wind damage in their area. NCZ003>006-019-020-VAZ043>047-058-059-162215- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Henry-Pittsylvania- Campbell-Appomattox-Buckingham-Halifax-Charlotte- 511 PM EST Sat Feb 15 2025 ...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO 4 PM EST MONDAY... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia and south central Virginia. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report wind damage in their area.
In the hours before
Local storm report, Feb 15, 4:50 PM EST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
450 PM EST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM Flood 1 NNE Saltville 36.88N 81.76W
02/15/2025 Smyth VA Local Official
Evacuations in Saltville, VA of Smyth County
reported by police scanner in Facebook post
from Scannerfood.
&&
CDGLocal storm report, Feb 15, 4:56 PM EST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
456 PM EST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Flash Flood Princeton 37.37N 81.10W
02/15/2025 Mercer WV Emergency Mngr
Multiple swift water rescues are occurring
across the county. Daves Fork, Christians
Fork, and the Bluestone River are all
overflowing their banks. Numerous roads are
impassable due to flooding.
&&
PWLocal storm report, Feb 15, 5:06 PM EST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
506 PM EST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Flash Flood Shawsville 37.17N 80.27W
02/15/2025 Montgomery VA 911 Call Center
Spring Branch and the South Fork Roanoke
River are overflowing their banks and
flooding several roads in the town.
&&
PWLocal storm report, Feb 15, 5:16 PM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
516 PM EST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM Flood 3 E Lynchburg Airport 37.33N 79.15W
02/15/2025 Campbell VA 911 Call Center
The intersection of Candlers Mountain Road
and Sunnymeade Road is flooded.
&&
PWLocal storm report, Feb 15, 5:17 PM EST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
517 PM EST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM Flood 1 W Timberlake 37.32N 79.27W
02/15/2025 Campbell VA Trained Spotter
SKYWARN spotter reported flooded yards and
water nearly reaching the road near the
intersection of Timberlake Drive and Grove
Road in the City of Lynchburg, VA.
&&
CDGLocal storm report, Feb 15, 5:20 PM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
520 PM EST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Flash Flood Saltville 36.88N 81.76W
02/15/2025 Smyth VA Emergency Mngr
Ten homes are being evacuated in the town of
Saltville due to flooding.
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 4:23 AM EST | High Wind Watch | RNK | Alleghany, Amherst, Bath, Bedford, Bland, Botetourt and 19 more | 11 hr |
| Feb 15, 1:12 PM EST | Areal Flood Advisory | RNK | Bland, Craig, Giles, Montgomery, Pulaski, Roanoke and 6 more | 4 hr |
| Feb 15, 1:30 PM EST | Areal Flood Warning | RNK | Tazewell | 6 hr |
| Feb 15, 1:34 PM EST | Areal Flood Warning | RNK | Alleghany, Bath, City of Covington | 6 hr |
| Feb 15, 1:39 PM EST | Areal Flood Warning | RNK | Amherst, Bedford, Botetourt, Craig, Rockbridge, City of Buena Vista and 1 more | 6 hr |
| Feb 15, 1:47 PM EST | Areal Flood Warning | RNK | Bland, Giles, Montgomery, Pulaski, Roanoke, Smyth and 4 more | 6 hr |
| Feb 15, 2:35 PM EST | Areal Flood Advisory | RNK | Carroll, Franklin, Patrick, City of Galax | 6 hr |
| Feb 15, 2:47 PM EST | River Flood Warning | RNK | Tazewell | 27 hr |
| Feb 15, 2:57 PM EST | Wind Advisory | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more | 38 hr |
| Feb 15, 3:48 PM EST | Flash Flood Warning | RNK | Smyth, Tazewell | 13 hr |
| Feb 15, 4:40 PM EST | Flash Flood Warning | RNK | Bland, Giles, Montgomery, Pulaski, Roanoke, Wythe and 3 more | 6 hr |
| Feb 15, 4:43 PM EST | Flash Flood Warning | RNK | Alleghany, Bath, Botetourt, Craig, Rockbridge, City of Buena Vista and 2 more | 6 hr |
| Feb 15, 4:57 PM EST | River Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 27 hr |
| Feb 15, 5:19 PM EST | Flash Flood Warning | RNK | Tazewell | 15 hr |
| Feb 15, 6:01 PM EST | River Flood Warning | RNK | Smyth | 16 hr |
Nearby
Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.